MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3548007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant products: gel mentor memorygel breast implant 800cc, catalog number 3548007, lot number 164430.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old female patient underwent a breast augmentation revision with a gel mentor memorygel breast implant 800cc and experienced bilateral rupture on the left and right breast implants.As a result, the patient will undergo explantation on (b)(6) 2018.This medwatch report is for the left breast implant.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the device history record (dhr) of lot number 165768 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the devices were manufactured in accordance with documented specification and procedures.(b)(4).
 
Additional Manufacturer Narrative
On 3/18/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, it was reported to mentor that the date of explantation was actually (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 4/29/19, device evaluation and investigation findings: upon receipt the device contained cloudy gel.Red material was observed within the device, yellow material and gel were observed on the shell surface.During initial examination a rupture within siltex cracking and a parallel lines of shell wear were observed on the anterior aspect, suggesting in-vivo folding or creasing of the device.The rupture measuring approximately 1.8 cm.No other anomalies were observed.Rupture complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture within shell wear and siltex cracking were found in the device.The parallel lines of shell wear suggesting in-vivo folding or creasing of the device.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the htv ( high temperature vulcanization) shell of siltex breast implants.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.The manufacturing record evaluation (mre) of lot number 165768 was reviewed and no anomalies were found related to this complaint.In addition, the mre review verifies that the devices were manufactured in accordance with documented specification and procedures.At this point is not possible to determine the origin of the red and yellow materials found in the device.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7426929
Report Number1645337-2018-01955
Device Sequence Number16179194
Product Code FTR
UDI-Device Identifier00081317000778
UDI-Public00081317000778
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2002
Device Catalogue Number3548007
Device Lot Number165768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer03/16/2018
02/04/2019
03/18/2019
04/29/2019
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date04/30/2018
02/04/2019
03/18/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR